Volume 12, issue 3 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 7, 2855–3306
Issue 6, 2405–2853
Issue 5, 1907–2404
Issue 4, 1435–1905
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Small values of the Lusternik–Schnirelmann category for manifolds

Alexander N Dranishnikov, Mikhail G Katz and Yuli B Rudyak

Geometry & Topology 12 (2008) 1711–1727
Bibliography
1 I K Babenko, Asymptotic invariants of smooth manifolds, Izv. Ross. Akad. Nauk Ser. Mat. 56 (1992) 707 MR1208148
2 V Bangert, M Katz, S Shnider, S Weinberger, $E_7$, Wirtinger inequalities, Cayley $4$–form, and homotopy, to appear in Duke Math. J. arXiv:math.DG/0608006
3 I Berstein, On the Lusternik–Schnirelmann category of Grassmannians, Math. Proc. Cambridge Philos. Soc. 79 (1976) 129 MR0400212
4 I Berstein, T Ganea, The category of a map and of a cohomology class, Fund. Math. 50 (1961/1962) 265 MR0139168
5 G E Bredon, Sheaf theory, Graduate Texts in Math. 170, Springer (1997) MR1481706
6 K S Brown, Cohomology of groups, Graduate Texts in Mathematics 87, Springer (1994) MR1324339
7 O Cornea, G Lupton, J Oprea, D Tanré, Lusternik–Schnirelmann category, Math. Surveys and Monographs 103, Amer. Math. Soc. (2003) MR1990857
8 A Dranishnikov, On the Lusternik–Schnirelmann category of spaces with $2$–dimensional fundamental group, to appear in Proc. Amer. Math. Soc. arXiv:0709.4018
9 A Dranishnikov, M Katz, Y Rudyak, Small values of the systolic category of manifolds, preprint (2008)
10 A Dranishnikov, Y Rudyak, On the Berstein–Svarc Theorem in dimension 2, to appear in Math. Proc. Cambridge Phil. Soc. arXiv:0712.2087
11 E Fadell, S Husseini, Category weight and Steenrod operations, Bol. Soc. Mat. Mexicana $(2)$ 37 (1992) 151 MR1317569
12 A I Fet, A connection between the topological properties and the number of extremals on a manifold, Doklady Akad. Nauk SSSR $($N.S.$)$ 88 (1953) 415 MR0054866
13 R H Fox, On the Lusternik–Schnirelmann category, Ann. of Math. $(2)$ 42 (1941) 333 MR0004108
14 J C Gómez-Larrañaga, F González-Acuña, Lusternik–Schnirelmann category of $3$–manifolds, Topology 31 (1992) 791 MR1191380
15 M Gromov, Filling Riemannian manifolds, J. Differential Geom. 18 (1983) 1 MR697984
16 M Gromov, Systoles and intersystolic inequalities, from: "Actes de la Table Ronde de Géométrie Différentielle (Luminy, 1992)", Sémin. Congr. 1, Soc. Math. France (1996) 291 MR1427763
17 M Gromov, Metric structures for Riemannian and non-Riemannian spaces, Progress in Math. 152, Birkhäuser (1999) MR1699320
18 M Gromov, Metric structures for Riemannian and non-Riemannian spaces, Modern Birkhäuser Classics, Birkhäuser (2007) MR2307192
19 K A Hardie, On the category of the double mapping cylinder, Tôhoku Math. J. $(2)$ 25 (1973) 355 MR0370558
20 A Hatcher, Algebraic topology, Cambridge University Press (2002) MR1867354
21 J A Hillman, $\mathrm{PD}_4$–complexes with free fundamental group, Hiroshima Math. J. 34 (2004) 295 MR2120518
22 M Katz, Systolic geometry and topology, Math. Surveys and Monographs 137, Amer. Math. Soc. (2007) MR2292367
23 M Katz, Y Rudyak, Bounding volume by systoles of $3$–manifolds, to appear in J. London. Math. Soc. arXiv:math.DG/0504008
24 M Katz, Y Rudyak, Lusternik–Schnirelmann category and systolic category of low-dimensional manifolds, Comm. Pure Appl. Math. 59 (2006) 1433 MR2248895
25 M Katz, Y Rudyak, S Sabourau, Systoles of $2$–complexes, Reeb graph, and Grushko decomposition, Int. Math. Res. Not. (2006) 30 MR2250017
26 M Katz, S Shnider, Cayley $4$–form comass and triality isomorphisms, to appear Israel J. Math. arXiv:0801.0283
27 T Matumoto, A Katanaga, On $4$–dimensional closed manifolds with free fundamental groups, Hiroshima Math. J. 25 (1995) 367 MR1336904
28 J Oprea, Y Rudyak, Detecting elements and Lusternik–Schnirelmann category of $3$–manifolds, from: "Lusternik–Schnirelmann category and related topics (South Hadley, MA, 2001)", Contemp. Math. 316, Amer. Math. Soc. (2002) 181 MR1962163
29 Y Rudyak, Category weight: new ideas concerning Lusternik–Schnirelmann category, from: "Homotopy and geometry (Warsaw, 1997)", Banach Center Publ. 45, Polish Acad. Sci. (1998) 47 MR1679849
30 Y Rudyak, On category weight and its applications, Topology 38 (1999) 37 MR1644063
31 E H Spanier, Algebraic topology, McGraw-Hill Book Co. (1966) MR0210112
32 J Stallings, Groups of dimension 1 are locally free, Bull. Amer. Math. Soc. 74 (1968) 361 MR0223439
33 J Strom, Category weight and essential category weight, PhD thesis, Univ. of Wisconsin (1997)
34 J Strom, Lusternik–Schnirelmann category of spaces with free fundamental group, Algebr. Geom. Topol. 7 (2007) 1805 MR2366179
35 R G Swan, Groups of cohomological dimension one, J. Algebra 12 (1969) 585 MR0240177
36 A Švarc, The genus of a fiber space, Amer. Math. Soc. Transl. Ser. 2 55 (1966) 49
37 G W Whitehead, Elements of homotopy theory, Graduate Texts in Mathematics 61, Springer (1978) MR516508